MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420832
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during a tka procedure the gii ps insert sz 5-6 11mm would not engage with the tibial baseplate after multiple attempts.A backup insert from the same configuration was used, which engaged straight away.There was a delay of less than 30 min.No injuries or other complications were reported at this time.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS INSERT SZ 5-6 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11094770
Report Number1020279-2020-08007
Device Sequence Number3698388
Product Code JWH
UDI-Device Identifier03596010209658
UDI-Public03596010209658
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420832
Device Catalogue Number71420832
Device Lot NumberH2002339
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1